Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 28, NWS Albuquerque, NM

May 30, 201311 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 30, 2013, 3:35 PM MDT for 11 counties in New Mexico. It took effect at May 31, 2013, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2013, 3:35 PM MDT (21:35 UTC)
In effect from
May 31, 2013, 11:00 AM MDT
Expired
May 31, 2013, 8:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 55 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3482 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WWUS85 KABQ 302135
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT THU MAY 30 2013

...RED FLAG WARNING IN EFFECT THROUGH 8 PM MDT FOR MOST OF NORTHERN
AND CENTRAL NEW MEXICO EXCLUDING THE NORTHWEST AND WEST CENTRAL
HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT 11 AM MDT TO 8 PM MDT FRIDAY FOR
MOST OF NORTHERN AND CENTRAL NEW MEXICO EXCLUDING THE WEST CENTRAL
HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TO IMPACT MUCH OF
THE AREA THROUGH SUNSET AND THEN AGAIN ON FRIDAY AS NORTHWEST TO
WEST WINDS STRENGTHEN STEADILY DURING THE DAY WITH DRY CONDITIONS
STILL IN PLACE. ADDITIONALLY...HIGH TEMPERATURES ON FRIDAY WILL
GENERALLY RANGE BETWEEN 5 TO 10 DEGREES ABOVE NORMAL FOR ALL BUT
EXTREME NORTHWEST AND NORTH CENTRAL LOCATIONS.

NMZ101>104-106>108-311200-
/O.UPG.KABQ.FW.A.0026.130531T1700Z-130601T0200Z/
/O.NEW.KABQ.FW.W.0028.130531T1700Z-130601T0200Z/
/O.CON.KABQ.FW.W.0027.000000T0000Z-130531T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
335 PM MDT THU MAY 30 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AREA AND TIMING...NORTHWEST PLATEAU...NORTH CENTRAL 
  MOUNTAINS...MIDDLE RIO GRANDE VALLEY AND THE EAST SLOPES OF 
  THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE. 

* 20 FOOT WINDS...SUSTAINED SPEEDS 20 TO 35 MPH WITH GUSTS 35 
  TO 50 MPH TODAY AND FRIDAY. WESTERLY WINDS TODAY BECOMING 
  MORE WEST TO NORTHWEST ON FRIDAY. 

* RELATIVE HUMIDITY...MINIMUMS GENERALLY BETWEEN 5 TO 10 
  PERCENT LOWER ELEVATIONS AND 10 TO 15 PERCENT IN THE HIGH 
  COUNTRY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ105-311200-
/O.UPG.KABQ.FW.A.0026.130531T1700Z-130601T0200Z/
/O.NEW.KABQ.FW.W.0028.130531T1700Z-130601T0200Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
335 PM MDT THU MAY 30 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHWEST HIGHLANDS FRIDAY MORNING THROUGH 
  EARLY FRIDAY EVENING. 

* 20 FOOT WINDS...NORTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 
  MPH ON FRIDAY.

* RELATIVE HUMIDITY...MINIMUM RH 7 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
4 follow-up statements
819 
WWUS85 KABQ 310154
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
754 PM MDT THU MAY 30 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO EXCLUDING THE
WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY...

.CRITICAL FIRE WEATHER CONDITIONS WILL IMPACT MUCH OF THE 
FORECAST AREA ON FRIDAY AS NORTHWEST TO WEST WINDS STRENGTHEN
STEADILY DURING THE DAY WITH DRY CONDITIONS STILL IN PLACE.
ADDITIONALLY...HIGH TEMPERATURES ON FRIDAY WILL GENERALLY RANGE
BETWEEN 5 TO 10 DEGREES ABOVE NORMAL FOR ALL BUT EXTREME NORTHWEST
AND NORTH CENTRAL LOCATIONS.

NMZ101>104-106>108-311400-
/O.EXP.KABQ.FW.W.0027.000000T0000Z-130531T0200Z/
/O.CON.KABQ.FW.W.0028.130531T1700Z-130601T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
754 PM MDT THU MAY 30 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY. 

* AREA AND TIMING...NORTHWEST PLATEAU...NORTH CENTRAL 
  MOUNTAINS...MIDDLE RIO GRANDE VALLEY AND THE EAST SLOPES OF 
  THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE. 

* 20 FOOT WINDS...WEST TO NORTHWEST WINDS WITH SUSTAINED SPEEDS 20
  TO 35 MPH AND GUSTS 35 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUMS GENERALLY BETWEEN 5 TO 10 
  PERCENT LOWER ELEVATIONS AND 10 TO 15 PERCENT IN THE HIGH 
  COUNTRY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ105-311400-
/O.CON.KABQ.FW.W.0028.130531T1700Z-130601T0200Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
754 PM MDT THU MAY 30 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY. 

* AREA AND TIMING...NORTHWEST HIGHLANDS FRIDAY MORNING THROUGH 
  EARLY FRIDAY EVENING. 

* 20 FOOT WINDS...NORTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 
  MPH ON FRIDAY.

* RELATIVE HUMIDITY...MINIMUM RH 7 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

SHY
376 
WWUS85 KABQ 311005
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 AM MDT FRI MAY 31 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TODAY FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO EXCLUDING THE
WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY...

.ANOTHER DIFFICULT DAY OF CRITICAL FIRE WEATHER CONDITIONS ACROSS
MUCH OF THE AREA. LOOK FOR NORTHWEST TO WEST WINDS TO STEADILY
STRENGTHEN THROUGH LATE MORNING WITH WIND SPEEDS PEAKING DURING
THE AFTERNOON AND EARLY EVENING. MINIMUM HUMIDITY VALUES WILL
GENERALLY RANGE FROM 5 TO 12 PERCENT. TODAY WILL BE THE LAST 
IN A STRING OF DAYS WITH STRONG WIND AND CRITICALLY LOW
HUMIDITY. LOOKING AHEAD TO THE WEEKEND...AN UPWARD TREND IN
HUMIDITY AND SIGNIFICANTLY LESS WIND IS EXPECTED FOR THE TRES
LAGUNAS WILDFIRE AND REMAINDER OF THE CENTRAL MTN CHAIN AND EAST
SLOPES SATURDAY AND SUNDAY THAT WILL BE WELCOMED NEWS AFTER TODAY.

NMZ101>108-312130-
/O.CON.KABQ.FW.W.0028.130531T1700Z-130601T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
405 AM MDT FRI MAY 31 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

* AREA AND TIMING...NORTHWEST PLATEAU...NORTH CENTRAL 
  MOUNTAINS...MIDDLE RIO GRANDE VALLEY AND THE EAST SLOPES OF 
  THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE. 

* 20 FOOT WINDS...WEST TO NORTHWEST WINDS WITH SUSTAINED SPEEDS
  20 TO 35 MPH AND GUSTS 35 TO 50 MPH. 

* RELATIVE HUMIDITY...MINIMUMS GENERALLY BETWEEN 5 TO 10 
  PERCENT LOWER ELEVATIONS AND 10 TO 15 PERCENT IN THE HIGH 
  COUNTRY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

KJ
514 
WWUS85 KABQ 312138
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 PM MDT FRI MAY 31 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TODAY FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO EXCLUDING THE
WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY...

.ANOTHER DIFFICULT DAY OF CRITICAL FIRE WEATHER CONDITIONS ACROSS
MUCH OF THE AREA. NORTHWEST TO WEST WINDS WILL CONTINUE THIS AFTERNOON
AND EARLY EVENING. MINIMUM HUMIDITY VALUES WILL GENERALLY RANGE
FROM 5 TO 12 PERCENT. TODAY WILL BE THE LAST IN A STRING OF DAYS
WITH STRONG WIND AND CRITICALLY LOW HUMIDITY. LOOKING AHEAD TO THE
WEEKEND...AN UPWARD TREND IN RELATIVE HUMIDITY AND SIGNIFICANTLY
LESS WIND IS EXPECTED FOR THE TRES LAGUNAS WILDFIRE AND REMAINDER
OF THE CENTRAL MTN CHAIN AND EAST SLOPES SATURDAY AND SUNDAY THAT
WILL BE WELCOMED NEWS AFTER TODAY.

NMZ101>108-010200-
/O.CON.KABQ.FW.W.0028.000000T0000Z-130601T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
338 PM MDT FRI MAY 31 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* AREA AND TIMING...NORTHWEST PLATEAU...NORTH CENTRAL 
  MOUNTAINS...MIDDLE RIO GRANDE VALLEY AND THE EAST SLOPES OF 
  THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE. 

* 20 FOOT WINDS...WEST TO NORTHWEST WINDS WITH SUSTAINED SPEEDS 
  20 TO 35 MPH AND GUSTS 35 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUMS GENERALLY BETWEEN 5 TO 10 
  PERCENT LOWER ELEVATIONS AND 10 TO 15 PERCENT IN THE HIGH 
  COUNTRY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
834 
WWUS85 KABQ 010132
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
732 PM MDT FRI MAY 31 2013

NMZ101>108-010245-
/O.EXP.KABQ.FW.W.0028.000000T0000Z-130601T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
732 PM MDT FRI MAY 31 2013

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

GUSTY WINDS AND LOCALLY REDUCED HUMIDITIES WILL CONTINUE THROUGH
MID EVENING...BUT WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS ARE
NO LONGER EXPECTED.

$$

SHY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 30, 3:22 PM MDT, 13 minutes earlier.

Area forecast discussion, May 30, 3:22 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MDT THU MAY 30 2013

.DISCUSSION...
MEAN THEME HASNT CHANGED THROUGH THE SHORT AND MID TERM. CRITICAL FIRE
WEATHER CONDITIONS DUE TO STRONGER WIND FLOWS AND LOW HUMIDITY
THROUGH FRIDAY. THEN A PATTERN CHANGE WITH INCREASED MOISTURE
FROM THE HIGH PLAINS AND GULF OF MEXICO STARTING AS EARLY AS LATER
SATURDAY AND PEAKING SUNDAY BEFORE A GRADUAL MIX OUT OF DRIER AIR
MONDAY. LIGHTNING FIRE POTENTIAL REMAINS A THREAT ACROSS THE WEST
WITH WETTER STORMS AND PERHAPS EVEN SOME SEVERE PORTIONS OF THE
EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD INTO THE PLAINS.

AS FAR AS TONIGHT...MID LEVEL THERMAL INVERSION SHOULD INCREASE
SOME COMPARED TO LAST NIGHT AS 700 MB TEMPS ARE PORTRAYED TO
INCREASE UNDER THE MID LEVEL THERMAL RIDGE. FUSSED WITH GRIDDED
FORECAST A LITTLE BIT TO REFLECT THAT ALTHOUGH THE HIGHER MOUNTAIN
BASINS ACROSS THE NORTH SHOULD SEE SOME COOLING. THIS IS TIED TO
STRONGER INVERSION. THUS HAVE EAGLE NEST COOLER THAN LAST NIGHT. STRONGER
WINDS CURRENTLY EXPERIENCED SHOULD DIMINISH SOME WHEN THE SUN GOES
DOWN. CURRENT WIND ADVISORY HIGHLIGHTS LOOK GOOD ALTHOUGH
TUCUMCARI COULD HIT IT FOR A TIME REST OF THIS AFTERNOON. SOME OF
THE HIGHER RIDGETOPS ACROSS THE NORTH COULD SEE SOME REMAINING
BREEZES THROUGH MOST OF THE OVERNIGHT WITH PERHAPS SOME MTN WAVE
DVLP TO THE LEE OF THOSE MTNS.

THE JET STREAM WILL HAVE ONE MORE DAY OVER NORTHERN AND CENTRAL
NEW MEXICO ON FRIDAY. THUS...EXPECTING ANOTHER ROUND OF BREEZY TO
WINDY CONDITIONS. CANT RULE OUT SOME LOCALIZED WIND ADVISORY
FAVORING THE SANGRE DE CRISTOS BUT WONT BE ISSUING A HIGHLIGHT FOR
THAT ON THIS SHIFT. LOOKS TO BE TOO LOCALIZED AT THIS TIME.
BLOWING DUST CERTAINLY A CONCERN AND WILL NEED TO WATCH THE MIDDLE
RIO GRANDE BASIN AND PERHAPS NORTHWEST PLATEAU AND AREAS TO THE
LEE OF THE SANDIAS. DO NOT HAVE BLOWING DUST IN THE GRIDDED
FORECAST AT THIS TIME BUT SOMETHING TO WATCH...ESPECIALLY IF WINDS
TREND A BIT HIGHER. AS MENTIONED ABOVE...CRITICAL FIRE WX
CONDITIONS EXPECTED AND THE DETAILS CAN BE FOUND BELOW.
TEMPERATURES OVERALL SHOULD BE A LITTLE WARMER WITH 3 TO 10
DEGREES ABOVE NORMAL SOUTH AND EAST AND NEAR NORMAL NORTHWEST
PLATEAU AND NORTH CENTRAL MTNS. SEA LEVEL PRESSURE FORECASTS STILL
DEPICT SOME SORT OF WEAKER COLD FRONTAL PASSAGE SO HAVE SOME
SLIGHT COOLING NORTHWEST THIRD OR SO.

A WEAK TO MODERATE BACK DOOR COLD FRONT WILL IMPACT THE EASTERN
PLAINS FRIDAY NIGHT AND WASH OUT ACROSS THE AREAS DURING THE
MORNING HOURS. THIS WILL ESSENTIALLY PROVIDE SOME COOLING ACROSS
THOSE AREAS AND MOST LIKELY NORTHERN AREAS. MID LEVEL THERMAL
RIDGE WILL REMAIN OVER PORTIONS OF THE WEST SO LITTLE CHANGE IN
TEMPERATURE THERE. MODELS...BOTH NAM AND GFS HAVE INCREASED THEIR
DEPICTING OF SHOWER AND STORM DEVELOPMENT LATER SATURDAY. KEPT THE
SLIGHT CHANCE POPS ACROSS THE EASTERN THIRD OR SO. BOUNDARY LAYER
WINDS TURN MORE FROM THE SOUTHEAST DURING THE AFTERNOON AND SHOULD
ACT TO BRING IN HIGHER SURFACE DEWPOINTS. QUESTION IS WHETHER THE
CAP CAN BE BROKE. IF THIS ABUNDANT LOW LEVEL MOISTURE GETS TO THE
EAST SLOPES OF THE SACRAMENTOS OR CENTRAL MTNS WHICH SHOULD BE
LATE IN THE DAY...THEN STORMS COULD FIRE UP. INITIALLY DRIER BUT
QUICKLY BECOMING WETTER THERE. AS FAR AS WESTERN AREAS...NAM
PRETTY BULLISH FOR SOME HIGH BASED ACTIVITY OVER THE MAGDALENAS
AND WEST CENTRAL HIGHLANDS. DECIDED TO ADD SOME CHICKEN TEN POPS
THERE. CALLING THAT DRY WITH VIRGA BOMB THREAT. MID LEVEL THERMAL
RIDGE DEPICTED BY THE MODELS TO INTENSITY SOME ACROSS THE WESTERN
TIER SATURDAY AFTERNOON SO FUSSED WITH TEMPS ACCORDINGLY.

A NICE MOISTURE TAP FROM THE GULF OF MEXICO IS BEING DEPICTED BY
THE MODELS SATURDAY NIGHT INTO SUNDAY. LOW CLOUDS WOULD MOST
LIKELY FORM AND MOVE UP TO THE EAST OF CENTRAL MTNS FAVORING THE
ADJACENT HIGH PLAINS. ONCE THE LOWER CLOUDS BURN OFF...STORMS
SHOULD FOLLOW. THIS LOOKS TO BE THE PEAK DAY FOR LIGHTNING...BOTH
WET AND PERHAPS SEVERE CENTRAL MTNS EASTWARD AND THE DRIER VARIETY
WEST OF THE RIO GRANDE. A MIX ALONG AND ADJACENT TO THE RIO
GRANDE. BUMPED UP POPS ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAINS AND ADJACENT PLAINS SUNDAY AFTERNOON INTO THE OVERNIGHT
HOURS. ALSO ADDED A LITTLE MORE POP TO THE WESTERN HIGHLANDS AND
NORTHWEST MTNS. THINK THE NAM COULD BE A TAD TOO BULLISH BUT ALSO
BELIEVE THE 12Z GFS IS A LITTLE ON THE DRIER SIDE. EITHER
WAY...HEDGED CLOSER TO GFS SUNDAY/SUNDAY EVENING. THAT MEANS
COVERAGE AND POP INTENSITY HAS INCREASED IN THE GRIDDED FORECAST.
SUNDAY LOOKS TO BE A DYNAMIC DAY AND WORTH WATCHING BY MANY
INTERESTS IN NEW MEXICO.

LEFT THE REST OF THE GRIDDED FORECAST ALONE BEYOND SUNDAY NIGHT
BUT MONDAY LOOKS TO BE A DRIER OVERALL DAY AS THE WESTERLIES
INTENSIFY SOME. THINK GFS MIGHT BE A TAD UNDERDONE BUT THERE WILL
BE A SLUG OF DRY AIR THAT ENTRAINS IN FROM THE WEST AND WILL ACT
TO TRY TO CUT OFF ANY DVLPING THUNDER HEADS ACROSS WESTERN AND
CENTRAL AREAS. THINK THERE WILL BE ENOUGH MOISTURE TO ALLOW CELLS
TO FORM ALONG THE EAST SLOPES OF THE CENTRAL MTNS AND MARCH
EASTWARD. PROBABLY DRIER VARIETY ALONG THE CENTRAL MTNS BUT WETTER
OUT OVER THE PLAINS...ESPECIALLY NEAR TX STATE LINE.

50

&&

.FIRE WEATHER...
...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WIND
AND LOW HUMIDITY FOR MUCH OF NORTHERN AND CENTRAL NEW MEXICO THIS
AFTERNOON AND EVENING THEN AGAIN ON FRIDAY...
...DRY LIGHTNING THREAT POSSIBLE SATURDAY AND INCREASING SUNDAY
CENTRAL/WEST...

CURRENT CONDITIONS AS FORECAST WITH WIDESPREAD FIRE WEATHER
CONDITIONS AT THIS TIME.  CURRENT RED FLAG WARNING REMAINS VALID
THROUGH 02Z. AFTERNOON RH VALUES ARE BELOW 15 PERCENT ALL BUT THE
VERY HIGHEST TERRAIN...WITH SINGLE DIGIT VALUES ACROSS THE EAST.
OVERNIGHT RH RECOVERIES TO BE POOR ALL BUT THE WESTERN HIGHER
TERRAIN.

FRIDAY WILL BE THE LAST IN A STRING OF CRITICAL FIRE WEATHER DAYS
WITH THE UPPER TROUGH MOVING TO THE EAST BUT WITH ANOTHER SHORTWAVE
DISTURBANCE MOVING THROUGH WITH A POSSIBLE SAGGING OF THE TROUGH
OVER NEW MEXICO. NEAR ZONAL FLOW OVER NEW MEXICO RESULTS WITH GUSTY
NORTHWEST TO WEST WINDS FAVORING THE NORTHERN AND CENTRAL HIGHEST
TERRAIN...EAST SLOPES AND EAST CENTRAL PLAINS.  THE FIRE WEATHER
WARNING HAS BEEN UPGRADED TO A RED FLAG WARNING WITH GOOD CONFIDENCE
THAT ONE LAST DAY OF WIDESPREAD FIRE WEATHER CONDITIONS CAN BE
EXPECTED. SURFACE LOW OVER WEST TEXAS EDGES TO THE EAST LATE IN THE
DAY AS HIGH PRESSURE BUILDS OVER COLORADO. WINDS SHIFT TO THE NORTH
ACROSS THE EASTERN PLAINS OVERNIGHT IN RESPONSE.

ON SATURDAY...ONE LAST SHORTWAVE CROSSES NEW MEXICO AS NORTHWEST
FLOW DEVELOPS ALOFT. EASTERLY FLOW INTO THE EASTERN HALF OF THE
STATE WITH LOWER AND MID LEVEL DRY SLOT INTO THE NORTHWEST. STILL A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE EAST BUT DRY
THUNDERSTORMS HAVE BEEN INTRODUCED INTO THE WESTERN ZONES AS LAPSE
RATES MAX OUT INT THIS AREA. EAST GAP WINDS INTO THE CENTRAL VALLEYS
COULD IN THE EVENING WILL SUPPORT ADDITIONAL LOW LEVEL MOISTURE
INCREASES.

DECENT AGREEMENT THAT THE BEST DAY FOR SHOWERS AND THUNDERSTORMS
WILL BE SUNDAY WITH MOIST SOUTH TO SOUTHEAST FLOW ALL ZONES
ESPECIALLY EAST AS UPPER LEVEL HIGH PRESSURE BUILDS OVER NEW MEXICO.
CONTRAST CONTINUES AND LAPSE RATES STILL MAX OUT OVER THE WEST THUS
CARRYING DRY THUNDERSTORMS WESTERN ZONES WITH THE WETTING VARIETY
CENTRAL AND EAST.

DOWNTICK IN PRECIPITATION ON MONDAY WITH SLIGHT CHANCES FOR WETTING
RAIN CENTRAL AND EAST AND A POSSIBILITY FOR A FEW DRY STORMS WEST.

THROUGH MID WEEK...THE UPPER HIGH BUILDS TO THE SOUTH THEN WEST. DRY
ON TUESDAY WITH ANOTHER EASTERLY PUSH ON WEDNESDAY THROUGH FRIDAY
SUPPORTING THE POSSIBILITY OF SOME WETTING RAIN EAST.

05

&&

.AVIATION...
18Z TAF CYCLE
WITH A POTENT UPPER LEVEL JET STRETCHED OVER NORTHERN NEW
MEXICO...ANOTHER AFTERNOON OF GUSTY WEST TO NORTHWEST WINDS WILL
PREVAIL ACROSS THE FORECAST AREA...FAVORING THE NORTHERN HIGH
TERRAIN...ADJACENT EAST SLOPES...EASTERN HIGHLANDS AND NORTHEAST
PLAINS. SATELLITE WV IMAGERY DEPICTS MOUNTAIN WAVES IN THE
NORTHEAST THIRD OF THE FORECAST AREA. SURFACE WINDS WILL GUST TO
35-40KTS ACROSS THE NORTH AND KABQ WILL BE MONITORED FOR A POTENTIAL
AWW ISSUANCE...TAF IS CURRENTLY CARRYING GUSTS JUST BELOW
CRITERIA. BLOWING DUST COULD RESTRICT VISIBILITIES TO 3-5SM CENTRAL
AND EASTERN LOCATIONS. WINDS WILL GRADUALLY RELAX AFTER 03Z...AND
WILL START TO INCREASE AFTER 15Z ON FRIDAY WITH SOMEWHAT LOWER
MAGNITUDES THAN THOSE OF TODAY. WITH THE EXCEPTION OF AREAS IMPACTED
BY BLOWING DUST...VFR CONDITIONS EXPECTED ALL AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  48  82  43  82 /   0   0   0   0
DULCE...........................  38  75  31  76 /   0   0   0   0
CUBA............................  42  78  40  78 /   0   0   0   0
GALLUP..........................  45  82  39  81 /   0   0   0   0
EL MORRO........................  39  79  38  79 /   0   0   0  10
GRANTS..........................  47  84  41  81 /   0   0   0   0
QUEMADO.........................  47  82  45  84 /   0   0   0   0
GLENWOOD........................  43  89  48  92 /   0   0   0   0
CHAMA...........................  39  68  33  70 /   0   0   5   0
LOS ALAMOS......................  51  79  46  76 /   0   0   0   0
PECOS...........................  50  79  46  77 /   0   0   0   5
CERRO/QUESTA....................  40  74  35  74 /   0   0   0   0
RED RIVER.......................  38  64  37  63 /   0   0   0   5
ANGEL FIRE......................  33  69  29  72 /   0   0   0   5
TAOS............................  39  78  35  77 /   0   0   0   0
MORA............................  43  77  40  74 /   0   0   0   5
ESPANOLA........................  46  83  44  83 /   0   0   0   0
SANTA FE........................  49  78  46  79 /   0   0   0   0
SANTA FE AIRPORT................  50  84  46  83 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  60  85  58  87 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  60  88  56  87 /   0   0   0   0
ALBUQUERQUE VALLEY..............  59  89  56  89 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  58  90  53  90 /   0   0   0   0
LOS LUNAS.......................  58  91  53  90 /   0   0   0   0
RIO RANCHO......................  57  89  53  89 /   0   0   0   0
SOCORRO.........................  59  95  57  92 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  51  81  49  82 /   0   0   0   5
TIJERAS.........................  55  83  51  85 /   0   0   0   0
MORIARTY/ESTANCIA...............  51  82  48  82 /   0   0   0   5
CLINES CORNERS..................  50  81  48  76 /   0   0   0   5
GRAN QUIVIRA....................  53  85  52  83 /   0   0   0   5
CARRIZOZO.......................  57  88  54  87 /   0   0   0   0
RUIDOSO.........................  54  82  53  76 /   0   0   0   0
CAPULIN.........................  50  79  42  72 /   0   0   5   5
RATON...........................  44  82  40  75 /   0   0   5   5
SPRINGER........................  43  81  41  78 /   0   0   0   5
LAS VEGAS.......................  49  82  43  75 /   0   0   0   5
CLAYTON.........................  53  86  49  75 /   0   0   5  10
ROY.............................  49  84  46  75 /   0   0   5  10
CONCHAS.........................  54  89  54  83 /   0   0   0  10
SANTA ROSA......................  57  90  55  84 /   0   0   0  10
TUCUMCARI.......................  58  95  57  83 /   0   0   5  10
CLOVIS..........................  59  95  56  83 /   0   0   5  10
PORTALES........................  60  95  58  85 /   0   0   5  10
FORT SUMNER.....................  59  94  57  87 /   0   0   0  10
ROSWELL.........................  64 100  62  90 /   0   0   0  20
PICACHO.........................  62  92  59  86 /   0   0   0   5
ELK.............................  60  88  57  82 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101>104-106>108.

RED FLAG WARNING FROM 11 AM MDT TO 8 PM MDT FRIDAY FOR THE FOLLOWING
ZONES...NMZ101>108.

WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ510>516-523-527>529.

&&

50/05
Hazardous weather outlook, May 30, 6:00 AM MDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU MAY 30 2013

NMZ501>540-311200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS...DUE TO LOW HUMIDITIES AND STRONG
WINDS...WILL IMPACT MUCH OF NORTHERN AND CENTRAL NEW MEXICO EXCEPT
THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...THIS AFTERNOON AND
EVENING WHERE A RED FLAG WARNING IS IN EFFECT.

WEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE
FORECAST ACROSS PORTIONS OF NORTH CENTRAL NEW MEXICO...AS WELL AS
THE NORTHEAST HIGHLANDS AND PLAINS SOUTH TO THE CENTRAL HIGHLANDS
TODAY INTO THIS EVENING. AREAS OF REDUCED VISIBILITIES IN BLOWING
DUST ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR ALL OF CENTRAL AND
NORTHERN NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

POTENTIAL EXISTS FOR ISOLATED DRY THUNDERSTORMS WITH GUSTY WINDS AND
LIGHTNING SUNDAY THROUGH THE RIO GRANDE VALLEY AND WEST TO THE
CONTINENTAL DIVIDE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:47 AM MDTWind AdvisoryABQ17 hr

Nearby

Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.